Covering runs in binary Markov sequences

L. Ya Savelyev, S. V. Balakin, B. V. Khromov

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)


We describe distributions of the lengths of initial, covering, and final runs in binary Markov sequences. For the means and variances, we give exact and asymptotic formulas. We also give the generating functions. We observe that in Markov sequences the probabilities of run lengths do not necessarily decrease as the lengths grow, and hence, the corresponding distributions may be of quite complex form. We investigate conditions under which, due to the Markov property, the probabilities increase as the run lengths do. We consider operator equations which include final runs.

Original languageEnglish
Pages (from-to)111-138
Number of pages28
JournalDiscrete Mathematics and Applications
Issue number2
Publication statusPublished - 2003

Cite this